Alert archive / Montana / High Wind Watches in 2015

High Wind Watch 4, NWS Great Falls, MT

February 3, 2015

NWS Great Falls, MT issued this high wind watch at Feb 3, 2015, 2:32 PM MST. It took effect at Feb 5, 2015, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 3, 2015, 2:32 PM MST (21:32 UTC)
In effect from
Feb 5, 2015, 12:00 PM MST
Expired
Feb 4, 2015, 1:55 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS75 KTFX 032132
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MST TUE FEB 3 2015


MTZ009-048-041200-
/O.NEW.KTFX.HW.A.0004.150205T1900Z-150207T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
232 PM MST TUE FEB 3 2015

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THURSDAY
  BECOMING STRONG AND GUSTY BY THE AFTERNOON. STRONG WINDS COULD
  DIMINISH LATE THURSDAY NIGHT AND EARLY FRIDAY BUT SHOULD BECOME
  STRONG FRIDAY AFTERNOON. STRONG CROSS WINDS WILL CREATE
  DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY. GUSTS AS HIGH AS 75 MPH ARE EXPECTED IN FAVORED CANYONS
  AND PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
959 
WWUS75 KTFX 041022
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
322 AM MST WED FEB 4 2015

MTZ009-048-042200-
/O.CON.KTFX.HW.A.0004.150205T1900Z-150207T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
322 AM MST WED FEB 4 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THURSDAY 
  BECOMING STRONG AND GUSTY BY THE AFTERNOON. STRONG WINDS COULD 
  DIMINISH LATE THURSDAY NIGHT AND EARLY FRIDAY BUT SHOULD 
  BECOME STRONG FRIDAY AFTERNOON. STRONG CROSS WINDS WILL CREATE 
  DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY. GUSTS AS HIGH AS 75 MPH ARE POSSIBLE IN FAVORED CANYONS
  AND PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
215 
WWUS75 KTFX 042055
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
155 PM MST WED FEB 4 2015

MTZ009-048-051200-
/O.UPG.KTFX.HW.A.0004.150205T1900Z-150207T0100Z/
/O.NEW.KTFX.HW.W.0006.150206T0000Z-150208T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
155 PM MST WED FEB 4 2015

...HIGH WIND WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THURSDAY
  BECOMING STRONG AND GUSTY BY THE EVENING. WIND SPEEDS WILL PEAK
  THURSDAY NIGHT...THEN WEAKEN SOMEWHAT FRIDAY MORNING. WINDS
  STRENGTHEN AGAIN AND BECOME EVEN STRONGER FRIDAY NIGHT INTO
  SATURDAY. STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY. GUSTS AS HIGH AS 75 MPH ARE POSSIBLE IN FAVORED CANYONS
  AND PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 3, 12:51 PM MST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 3, 12:51 PM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1251 PM MST Tue Feb 3 2015

.UPDATE...
Have updated forecast highs for today..lowering them in the north
and raising them in the south. Blank

&&

.AVIATION...UPDATED 1755z
A shortwave will cross Southwest Montana and bring snow and MVFR/IFR
conditions due to vsby and cigs. Further north, A cold front will
push south and also bring snow and lowered cigs across northern and
central portions of the region. Snow is not expected at KHVR but low
ceilings still will cause MVFR/IFR conditions. Prevailing conditions
will generally improve to VFR Wednesday morning.

&&

.PREV DISCUSSION...
/ISSUED 1204 PM MST Tue Feb 3 2015/
FXUS65 KTFX 031904
AFDTFX

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1204 PM MST Tue Feb 3 2015

UPDATE...
The forecast was updated to move up the beginning of the winter
weather advisory for sw Montana to 2 pm. Models indicate that snow
will develop at least over the mountains in the advisory area during
the afternoon. Blank

&&

.PREV DISCUSSION...
/ISSUED 1055 AM MST Tue Feb 3 2015/
FXUS65 KTFX 031800
AFDTFX

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 AM MST Tue Feb 3 2015

Aviation Section Updated.

UPDATE...

Cold front has advanced completely through N-central MT, but
getting hung up through the Little Belt and Snowy mountain ranges.
Light snow showers continue over the Bob Marshall wilderness, with
an additional narrow but persistent band over northern Judith Basin
County just to the north of Hwy 87. Little additional snowfall is
expected through mid-day, so have cancelled the winter weather
advisory for the N-central plains. The remaining advisory segment
along the Rocky Mountain front continues through 11am, but may also
be cancelled before then. Reduced POPS/snow through the afternoon
over the North central plains. Also lowered max temps a few degrees
mainly over J.Basin and Fergus county based on progression of the
front. Expect the cold air to remain in position through the
afternoon, with a reinforcing cold front and snow showers this
evening. Forecast remains on track in the southwest where winter
weather advisories continue. Nutter

&&

.PREV DISCUSSION...
/ISSUED 444 AM MST Tue Feb 3 2015/
Today through Thursday...Light snow will continue this morning
over the Rocky Mountain Front along with the Havre/Lewistown
areas. Thus the winter weather advisory will continue in this
region. Most of the accumulating snowfall has ended in the Cut
Bank/Shelby area so this area has been dropped. Snow showers are
possible over much of rest of the region today...but expect the
snowfall to start to become a bit more widespread by this evening
over Southwest MT. The focus for tonight will shift towards
Southwest MT as a fast moving area of low pressure moves eastward
across Southern Idaho/Southern Wyoming. Thus a winter weather
advisory has been issued for this region for tonight. Cold air
continues to push southward through North Central MT this morning.
The cold air should not retreat today over North Central MT...so
it will remain cold over the north today. It will remain mild over
much of Southwest MT this morning...but cooler air will slip into
this region during the afternoon/evening hours. On Wednesday...it
will be a very cold start...especially in the Havre area. Expect
warm air to push up towards the I-15 corridor by late in the day.
The warm air will continue to push slowly northeastward Wednesday
evening. On Thursday...a return to mild temperatures is expected
over much of the region. Additionally...a brisk westerly flow
aloft will develop. There is the potential for high winds by late
in the day Thursday over the Plains adjacent to the Rocky Mountain
Front...while precip develops near the divide. High wind
highlights are looking more likely by late in the week. Brusda

Thursday night through Tuesday...A high pressure ridge will be the
main feature over Central Montana although numerous disturbances
will move through the flow aloft. This will keep brisk winds in the
forecast along with periods of increased chances for precipitation.
A shortwave will move through the Pacific Northwest Friday night and
moisture moving across the Rockies will increase as the shortwave
approaches. This wave will also tighten the surface pressure
gradient and strong winds will be the result. High pressure will
build again Saturday and keep temps quite warm but the flow aloft
will remain disturbed and the chances of precipitation will again
increase. Strong winds will cover large portions of the northern and
central zones. The slopes of the Rockies look prime for a high wind
event as well as higher elevations to the east. Another good
shortwave will move across the Pacific Northwest Monday night and
moisture moving across the Rockies will increase again. The airmass
will trend cooler under the effect of the shortwave. However, temps
will remain well above seasonal normals through the period. Zelzer

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  17   9  37  30 /  50  60  10  20
CTB  12   3  33  22 /  20  40  10  10
HLN  49  15  35  27 /  60  70  10  20
BZN  45  17  35  26 /  40 100  20  20
WEY  35  16  33  28 /  80  90  30  40
DLN  45  25  42  31 /  30 100  20  20
HVR  14  -7  19  12 /  90  20   0   0
LWT  20   4  34  24 /  80  60  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until 5 AM MST Wednesday Beaverhead...
Gallatin...Jefferson...Madison.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:07 AM MSTWinter Weather AdvisoryTFX24 hr

Nearby

High Wind Watches in Montana, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.